Hi...I'm a newbie, so thanks for taking your time to read this. I'll try to keep it relatively short and clear (hopefully).
I'm a 31 year old otherwise healthy male diagnosed with sinus tach in 2001. 25 mg Atenolol helped for years...until new problems surfaced in August 2007. After spending a year working in SE Asia, random tachycardia incidents led to initial hospitalization in poor, rural location. Perhaps V-tach, they said, but the major problem was their treatment. Old meds...wrong meds...mistreatment, etc., etc., led to in-hospital overdose and near death. (Not a fun time!) With the help of a missionary in Thailand, I was able to get to a much better international hospital. Given echo (normal), proper meds, and they observed frequent, symptomatic PVCs then. Made it home to US finally and thankfully...
Had a cardio work-up in the US in September/October. Stress echo (normal), holter monitor (frequent PVCs), and CTA coronary (normal -- clear coronary arteries). Also had neurology work-up for right-side head fuzziness/numbness/pain. Told possible migraines. Downturn in November -- lots and lots of chest pain, attributed to PVCs. Seemed odd given what I had read, but nonetheless they started me on Calan/Flecainide (100 mg/daily) and Verapamil (240 mg/daily). Fast-forward to January and February time frame...increasing chest pain with feelings that seemed right "inside" or "moving through" my heart such that I could predict when PVCs were coming due to the pain and vibration-feelings. Shooting of pain from heart, up through right carotid artery, and into right side of head. Pulsating head pain often seemingly in conjunction with PVCs. Syncope ensued a couple of times, plus pre-syncope. Also, new right-side chest pain/pressure/bubble-feeling, right-side body numbness, and absent pulse in right arm (Thoracic Outlet Syndrome ruled out by tests). Hospitalized again. No answers. Told PVCs and/or anxiety..doctors brushed me off and said I was "too young" for this kind of stuff. Even called an "alien" by one...how nice!?! Referred to another hospital for help...Vanderbilt.
Been seeing docs at Vandy for last 1.5 weeks. New symptoms have arisen the last month or so and are increasing since here in Nashville. More chest pain, especially relatively new right-side chest pressure/pain. When it really builds up, right arm goes numb and I often lose pulse, especially if move arm up. Incredible chest pain and pressure when lying on left side. Feels like heart is "pushed" on and then my rhythms change until I move onto back or right side. Still having constant PVCs, but off meds for tests (Vandy docs got me off the Calan/Flecainide immediately). Usually have fast heart rate, but sometimes it drops lately even though no meds. Event monitor showed episodes of both tachy and bradycardia, PVCs, PACs, sinus arrhthmyia, and sinus tach. Cardiac MRI normal. New stress test normal. Yet still pre-syncope several times + other symptoms just mentioned. Also new episodes of numbness and "burning" sensation in arms and legs (especially right side)...for which I am supposed to see a neurologist next week.
Ugh! Any ideas? I had thought PVCs with lots of pain were my "only" fate back in the fall, but I guess not. Now all of these new problems are developing and the old ones are worsening. Cardiology is focusing on the PVCs and saying they are benign, which I realize. My view is that I could be having PVCs, yes, but couldn't there be other reasons for the pain (right and left sides), pre-syncope, absent pulse in arm, numbness/burning in extremities, head issues, etc? I also wonder if many of these problems stem from the treatment I received in the first Thai hospital...?
Sorry...seems that I just needed to vent and send out a completely random, selfish wish for any possible thoughts out there...or people in the same boat. I'm getting desperate and more and more worried at this point. Thank you so much again for reading...if you made it this far! :p
I don't mean to throw another worry at you, but since you were in SE asia, have you been teated for parasites?
What meds are you on now? My friend had PVC's and SVT's she was taking toprol that work for her for a few years. Then she started to have very forceful PVC's an fainting when standing. It seemed she didn't need to take the BB and more and it was causing the symptoms. It's just a thought, sometimes less is more with benign PVC's.
I have been given an infectious diseases blood test, but I will ask about a parasites test. Couldn't hurt at this point. I'm desperate!
My current meds are up in the air. I was taken off the Flecainide and Verapamil when I came to see the specialists at Vanderbilt. I had been on them for about 3 months. Before that I was on Atenolol and then Toprol. I'm just taking baby Aspirin and vitamins (Magnesium and B-12) at the moment.
I can convince myself that my PVCs are benign. I'm much more worried about the other developing symptoms. Chest pain, right-side head problems, right-arm absent pulse with right-side chest pain/pressure, and now abdominal pain...all seemingly unrelated to PVCs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.